Suppliment interaction to complera?
Oct 14, 2012
hi docs,After reading the forums i realize that i have been more than "over-doing" supplements. I have a stock of them to last a year or so and am wondering if there are any interactions with Complera, as I will be starting it for the first time in one month.(never being on treatment before, 13 years hiv+)I take per day over AM Lunch & PM : 3g fish oil, 100mg Q10, 1 multi, 3g spirulina, 1-2g flaxseed oil, glucosamine 1.5g, Astragalus 5-10g, shitake mushroom 3-6g, olive leaf 2-4g, Vit C 1.5g (with garlic, horseradish, marshmallow and fenugreek), Zinc 220mg, magnesium 500mg, resverotrol 100mg, royal jelly 1g, calcium 1.5g. Also please, do you know of interactions with the following meds..celexa 40mg, naproxen, oxycodone 5mg, tramadol 150 SR, diazepam 5mg, mogadon 5-10mg??? Been around so long but yet feel so new to things! Thanks Heaps!
Response from Dr. Young
Hello and thanks for posting.
Yes, IMHO you are unnecessarily over doing it. Most of these supplements fail the standard of proven effectiveness and safety (?marshmallow, really?)
All that I'd really recommend taking (supplement wise) is a multivitamin with adequate vitamin D and calcium. Fish oil can be helpful if you have elevated triglyceride levels. Excess calcium should be avoided, since this could increase your risk of developing kidney stones. The National Institute of Health's Office of Dietary Supplements gives a simple table recommending calcium intake based on age and sex.
Because each supplement has the potential to interact with your HIV medications and all of your other medications (as well as each other), I try to avoid taking anything that isn't really needed- as the calculation of potentially harmful interactions gets to be an increasingly difficult (and unreliable) exercise in these permutations.
As for your other medications (Celexa, Naproxen, etc), there are no significant drug interactions, but I'd be careful about the potential for the tenofovir in Complera and the NSAID medication Naproxen to both cause kidney injury. For this reason, I'd try to limit your Naproxen and make sure that your kidney function is monitored.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
- White Spots After Blowjob Worried I Have HIV
- White Spots After Getting Head Worried I Have HIV
- Is A Brownish Discoloration Vaginal Discharge Means You Have A Std?
- Vaginal Pimples
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.